Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 29, 2006, 5:44 AM CDT for Montgomery County, San Jacinto County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 5:44 AM CDT (10:44 UTC)
- Expired
- Apr 29, 2006, 6:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 291045
TORHGX
TXC339-407-291130-
/O.NEW.KHGX.TO.W.0010.060429T1044Z-060429T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
544 AM CDT SAT APR 29 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
SAN JACINTO COUNTY IN SOUTHEAST TEXAS
* UNTIL 630 AM CDT
* AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 8 MILES WEST OF PANORAMA VILLAGE...MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIS...
COLDSPRING...
AT 543 AM...TRAINED SPOTTERS REPORTED A POSSIBLE TORNADO IN THE
MONTGOMERY AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3049 9570 3028 9570 3026 9536 3048 9495
3078 9524 3051 9535
$$1 follow-up statement
000
WWUS54 KHGX 291104
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
602 AM CDT SAT APR 29 2006
TXC339-407-291130-
/O.CON.KHGX.TO.W.0010.000000T0000Z-060429T1130Z/
SAN JACINTO TX-MONTGOMERY TX-
602 AM CDT SAT APR 29 2006
...A TORNADO WARNING CONTINUES FOR MONTGOMERY AND SAN JACINTO
COUNTIES UNTIL 630 AM CDT...
AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 5 MILES EAST OF WILLIS...MOVING
NORTHEAST AT 45 MPH. ANOTHER POSSIBLE TORNADO WAS LOCATED OVER
SOUTHERN MONTGOMERY COUNTY ABOUT 5 MILES WEST OF WOODLOCH...MOVING
EAST-NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
POINT BLANK...
COLDSPRING...
CUT AND SHOOT...
WOODLOCH...
PORTER HEIGHTS...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3046 9556 3019 9561 3015 9521 3034 9520
3048 9495 3078 9524 3051 9535
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 5:09 AM CDT, 35 minutes earlier.
Area forecast discussion, Apr 29, 5:09 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 AM CDT SAT APR 29 2006
.DISCUSSION...
SQUALL LINE NEARING A CLL-11R LINE AND MOVING EAST AT 35-40 MPH.
TORNADO WATCH IN EFFECT FOR THE NORTHERN HALF OF THE AREA TIL 7
AM. LOOKING LIKE A WIND THREAT CURRENTLY BE AS THE LINE GETS
FARTHER TO THE EAST THE TORNADO THREAT MAY INCREASE OR FOR DEEP
SURFACE BASED STORMS AHEAD OF THE BOUNDARY. HAVE FAVORED THE
WRF/PARALLEL NAM SOLUTION WITH THE STORMS MOVING EAST AND
OUTRUNNING THE UPPER SUPPORT...FRONT SLOWLY MOVES INTO THE AREA
AND AROUND 21Z THE FRONT LOOKS TO BE ALONG A LFK-IAH-VCT LINE. THE
AREA SHOULD GET GREAT COVERAGE OF PRECIP THIS MORNING THEN
ENDING IN THE WEST BY MID-LATE MORNING. SOME REDVELOPMENT THIS
AFTERNOON SEEMS POSSIBLE IN THE EASTERN/NORTHEAST ZONES SO WILL
CONTINUE THE MENTION OF SEVERE AND CHANCE POPS THERE (MAY HAVE AN
ENHANCED HAIL THREAT). VERY WEAK HIGH PRESSURE BUILDS IN SATURDAY
NIGHT AND SHOULD GET THE FRONT INTO THE COASTAL WATERS BUT WILL
DISSIPATE QUICKLY AND FALLING HEIGHTS OVER CO/KS SHOULD DRAG THE
BOUNDARY BACK NORTH AND SOUTHERLY WINDS SHOULD BE ON THE RETURN.
MOISTURE RETURN IS NOT VERY IMPRESSIVE BUT STILL 35+ KNOTS BUT WITH
THE W-WNW FLOW AND THE GFS CONTINUITY OF FORECASTING A WEAK S/W TO
RIDE DOWN IT ACROSS THE FRONTAL BOUNDARY NEAR THE RED RIVER
TUESDAY MORNING/AFTERNOON WILL CONTINUE TO CARRY CHANCE POPS NORTH
FOR ANY SMALL MCS THAT MOVES OFF THE BOUNDARY INTO SETX. OTHERWISE
MINOR CHANGES BEYOND DAY 4.
WILL PROBABLY DO AN UPDATE AROUND 7 AM TO LOWER POPS IN THE WEST
AND CLEAN OUT WATCH HEADLINES...OR TO ADD ONE FOR THE EASTERN HALF
FOR THE MORNING PERIOD.
45
&&
.MARINE...
WAVE HEIGHTS RUNNING 6 TO 9 FEET ACROSS WATERS EARLY THIS MORNING
AS STRONG ONSHORE FLOW CONTINUES. PRESSURE GRADIENT WILL CONTINUE
TO BE TIGHT AHEAD OF STORM SYSTEM. STRONG SOUTHERLY FLOW WILL
BECOME MORE SOUTHWEST LATER TODAY AND GRADUALLY WEAKEN TONIGHT.
VERY WEAK HIGH PRESSURE BEHIND STORM SYSTEM WILL RESULT IN A
RATHER FLAT PRESSURE GRADIENT ACROSS WATERS SUNDAY AND THEN FLOW
BECOMING ONSHORE LATE SUNDAY. A MODERATE ONSHORE FLOW WILL PREVAIL
MUCH OF THE COMING WEEK. WE SHALL CONTINUE WITH SCA FOR COASTAL
WATERS...WITH CAUTION FOR BAYS TODAY.
37
&&
.AVIATION...
ORGANIZED BAND OF THUNDERSTORMS APPROACHING NW ZONES AND GETTING
CLOSE TO CLL TAF SITE. ACTIVITY SHOULD REACH IAH/HOU/LBX MID
MORNING AND GLS MID/LATE MORNING. MVFR CEILINGS TO CONTINUE THIS
MORNING AND WE SHALL ADJUST THIS WITH MORE SPECIFIC TEMPO
CONDITIONS AS CONVECTIVE ACTIVITY GETS CLOSER TO TAF SITES. AFTER
STORM SYSTEM PASSES THROUGH...WE SHALL STAY CLOSER TO PARALLEL NAM
SOLUTION LEAVING LOW CLOUD COVER REST OF DAY AND INTO TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 56 86 55 88 / 60 0 0 0 0
HOUSTON (IAH) 83 66 86 63 86 / 100 30 0 0 0
GALVESTON (GLS) 80 74 83 71 83 / 100 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM SATURDAY FOR THE
FOLLOWING ZONES: AND MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
FOLLOWING ZONES: AND GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM SATURDAY TO 1 AM
SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
&&Hazardous weather outlook, Apr 28, 3:55 PM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 PM CDT FRI APR 28 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-291300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 355 PM CDT FRI APR 28 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE TONIGHT AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEAST TEXAS LATE TONIGHT AND SATURDAY MORNING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A SMALLER RISK OF ISOLATED TORNADOES OR LARGE HAIL. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 3 AM TO 10 AM SATURDAY. SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON OVER WEST TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A SURFACE DRYLINE. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER OF THUNDERSTORMS WHICH WILL MOVE EASTWARD AND REACH THE NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT...THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS LATE TONIGHT AND SATURDAY MORNING WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OVER 2 INCHES POSSIBLE. AT THIS TIME...ONLY MINOR FLOODING OF STREETS OR LOW WATER CROSSINGS IS ANTICIPATED. .DAY TWO...SATURDAY THE SQUALL LINE SHOULD MOVE OUT THE REGION LATE SATURDAY MORNING. IF THE ATMOSPHERE DESTABILIZES AGAIN...ISOLATED THUNDERSTORMS COULD RE-DEVELOP DURING THE AFTERNOON MAINLY EAST OF INTERSTATE 45. ONE OR TWO OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE STORMS SHOULD DIMINISH AROUND SUNSET. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED BETWEEN 3 AM AND 10 AM SATURDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:26 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 34 min |
| Apr 29, 6:29 AM CDT | Tornado Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 46 min |
| Apr 29, 7:16 AM CDT | Tornado Warning | HGX | Polk | 29 min |
| Apr 29, 8:10 AM CDT | Tornado Warning | HGX | Liberty | 50 min |
| Apr 29, 8:24 AM CDT | Tornado Warning | HGX | Harris | 51 min |
| Apr 29, 9:08 AM CDT | Tornado Warning | HGX | Chambers, Harris | 67 min |
| Apr 29, 9:43 AM CDT | Tornado Warning | HGX | Liberty | 62 min |
| Apr 29, 10:29 AM CDT | Special Marine Warning | HGX | 91 min | |
| Apr 29, 11:22 AM CDT | Tornado Warning | HGX | Chambers | 53 min |
| Apr 29, 11:43 AM CDT | Special Marine Warning | HGX | 92 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.